MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE GUIDE WIRE
Catalog Number 28000
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.The lot history record or similar incident query was not reviewed since the lot number were not reported.The investigation determined the reported failure to advance and core separation appear to be related to operational circumstances of the procedure.It is likely that during advancement the guide wire became kinked against the anatomy and/or other devices used during the procedure.Manipulation of the guide wire likely resulted in the reported separation and stretched coils.Additionally, the treatment appears to be related to the operational context of the procedure as unspecified stent was used to embed the separated tip.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the distal left anterior descending artery.A 014 hi-torque balance guide wire was advanced to the lesion without resistance; however, the tip unraveled and separated.An unspecified stent was used to embed the separated tip.The rest of the guide wire was removed without issues.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HT BALANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8984838
Report Number2024168-2019-11667
Device Sequence Number3275136
Product Code DQX
UDI-Device Identifier08717648013423
UDI-Public08717648013423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number28000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight109